Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 112, NWS Albuquerque, NM

June 27, 2004Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2004, 8:14 PM MDT for Lincoln County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2004, 8:14 PM MDT (02:14 UTC)
Expired
Jun 27, 2004, 9:15 PM MDT
In force
61 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Lincoln County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2004-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2004-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
3294 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS55 KABQ 280214
SVRABQ
NMC027-280315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT SUN JUN 27 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 915 PM MDT

* AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL LINCOLN COUNTY...OR
  ABOUT 19 MILES EAST OF CORONA...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL NORTHERN LINCOLN COUNTY 
  OVER RURAL NORTHEASTERN LINCOLN COUNTY 
  OVER RURAL EASTERN LINCOLN COUNTY 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3406 10498 3391 10489 3381 10516 3422 10534
          3435 10530 3435 10514
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:30 PM MDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jun 27, 2:30 PM MDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT SUN JUN 27 2004

.DISCUSSION...THUNDERSTORMS ONCE AGAIN THE FOCUS OF THE FORECAST.

ABUNDANT MID LEVEL MOISTURE REMAINS IN PLACE ACROSS NM THIS
AFTERNOON...AND WILL PERSIST THROUGH AT LEAST THE FIRST HALF OF THE
UPCOMING WORK WEEK. STORMS HAVE FORMED OVER THE HIGHER TERRAIN TODAY
BUT TO THIS POINT DO NOT LOOK AS STRONG AS ON SATURDAY. THIS IS
SUPPORTED BY LAPS CAPE WHICH IS LESS IN THE EAST TODAY...BUT IS A
BIT HIGHER IN THE WEST. LIKE YESTERDAY...SOUNDING SUPPORT DOWNBURST
TYPE GUSTY WINDS. A MIX OF WET AND DRY STORMS ARE FORECAST WEST OF
THE DIVIDE...SO MORE FIRES COULD IGNITE. IN THE EAST...BEST FOCUS
WILL BE NEAR THE COLD FRONT WHICH IS ENTERING NE NM ATTM. EXPECT
HEAVY RAIN WITH ISOLD GUSTY WINDS TO SHIFT SWD DOWN CENTRAL
HIGHLANDS AND ERN PLAINS THIS EVENING.

FRONT WILL BACK INTO THE CENTRAL MOUNTAIN CHAIN AND WITH ADDITION OF
CONVECTION...EXPECT A DECENT SURGE INTO THE RIO GRANDE VALLEY AFTER
SUNDOWN.

WINDS AND MOISTURE WILL SURGE TO THE DIVIDE OVERNIGHT. THIS SHOULD
SHUT OFF RAIN CHANCES FOR THE VALLEY LATE TONIGHT INTO MONDAY
MORNING...BUT REFOCUS THEM WESTWARD. MORE MOISTURE IN THE LOW LEVELS
OUT WEST SHOULD DECREASE DRY THUNDER/DOWNBURST POTENTIALS MON
AFTERNOON...BUT INCREASE RAIN CHANCES THERE. IN THE EAST...THE
ATMOSPHERE MAY BE MORE STABLE BUT EXPECT STORMS TO FORM ALONG THE
CENTRAL MOUNTAIN CHAIN AND TRY TO MOVE EAST MON EVE.

MODELS STILL ADVERTISING A PUSH OF SUBTROPICAL MOISTURE NWD INTO NM
TUESDAY...THEN SHIFT THIS EASTWARD THROUGH THE REST OF THE WEEK. SO
A LOW POPS EAST/NO POPS WEST FORECAST HAS BEEN MAINTAINED FOR THE
END OF THE WEEK...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 057/087 056/087 056 19122
GALLUP.................... 049/083 048/084 050 19133
GRANTS.................... 053/081 049/082 051 19343
GLENWOOD.................. 055/088 060/086 059 19233
CHAMA..................... 044/073 046/077 046 19355
LOS ALAMOS................ 052/074 050/078 050 19444
RED RIVER................. 038/067 040/069 043 19455
TAOS...................... 048/074 047/079 047 19444
SANTA FE.................. 051/074 050/078 050 19544
SANTA FE AIRPORT.......... 054/078 053/081 051 19544
ESPANOLA.................. 054/080 054/085 053 19543
ALBUQUERQUE HEIGHTS....... 062/083 062/086 062 19443
ALBUQUERQUE VALLEY........ 060/084 063/086 062 19443
ALBUQUERQUE FOOTHILLS..... 059/080 059/084 060 19544
ALBUQUERQUE WEST MESA..... 059/082 061/085 061 19443
SOCORRO................... 059/084 058/085 059 19443
SANDIA PARK/CEDAR CREST... 048/076 051/078 053 19544
MORIARTY/ESTANCIA......... 050/078 053/081 054 19544
CARRIZOZO................. 057/079 057/081 057 19443
RUIDOSO................... 051/072 053/075 055 19444
RATON..................... 049/073 050/078 051 19644
LAS VEGAS................. 048/071 049/077 051 19644
ROY....................... 054/074 054/080 054 19644
CLAYTON................... 056/074 056/082 057 19544
SANTA ROSA................ 059/080 057/086 058 19644
TUCUMCARI................. 060/080 060/087 061 19634
FORT SUMNER............... 061/081 059/087 061 19634
CLOVIS.................... 060/081 059/085 061 19634
PORTALES.................. 060/081 060/086 061 19634
ROSWELL................... 062/084 062/086 063 19634
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

19
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN JUN 27 2004

NMZ001>021-026-281200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SUN JUN 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN OF NEW MEXICO THIS AFTERNOON INTO THE EVENING.
THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. EASTERLY WINDS
WILL PUSH THROUGH THE GAPS AND PASSES OF THE CENTRAL MOUNTAIN CHAIN
THIS EVENING...CREATING WINDY CONDITIONS BELOW CANYONS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE THREAT FOR
THUNDERSTORMS WILL PERSIST OVER MUCH OF NEW MEXICO MONDAY AND
TUESDAY. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS. HAIL TO ONE HALF INCH...WIND GUSTS TO 50
MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 200 PM AND 1000 PM FOR
LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS
BORDER.

46/DPORTER

In the hours before

Local storm report, Jun 27, 6:43 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
643 PM MDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             SANTA ROSA              34.94N 104.68W
06/27/2004  0.75 INCH        GUADALUPE          NM   LAW ENFORCEMENT

0615 PM     TSTM WND DMG     SAN JON                 35.11N 103.33W
06/27/2004                   QUAY               NM   LAW ENFORCEMENT

            SEMI TRUCK BLOWN OVER

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:39 PM MDTSevere Thunderstorm WarningABQCurry36 min
Jun 27, 7:14 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt46 min
Jun 27, 8:31 PM MDTSevere Thunderstorm WarningABQDe Baca59 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.